Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 162, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 7, 2024, 2:15 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 2:15 AM EST (07:15 UTC)
- Expired
- Mar 7, 2024, 8:55 PM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1).
- Action stage
- 46 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
893 WGUS42 KFFC 070715 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 215 AM EST Thu Mar 7 2024 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Flint River at Woolsey Road near Woolsey affecting Clayton, Spalding and Fayette Counties. For the Flint River Basin...including Lovejoy, Americus, Peachtree City, Fayetteville, Peachtree City, Woolsey, Sharpsburg, Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill, Griffin, Molena, Thomaston, Carsonville, Montezuma, Byromville...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. The next statement will be issued this afternoon at 215 PM EST. && GAC063-113-255-071915- /O.NEW.KFFC.FL.W.0162.240307T0715Z-000000T0000Z/ /WSEG1.1.ER.240307T0626Z.240307T0645Z.000000T0000Z.UU/ 215 AM EST Thu Mar 7 2024 ...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Flint River at Woolsey Road near Woolsey. * WHEN...From early this morning until further notice. * IMPACTS...At 48 feet, Flood stage is reached. Minor flooding begins of the natural flood plain upstream and downstream from the gage on Hampton Woolsey Road. This will primarily affect woodlands...agricultural fields and pastures. * ADDITIONAL DETAILS... - At 1:45 AM EST Thursday the stage was 48.1 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 48 feet. - http://www.weather.gov/safety/flood && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
2 follow-up statements
748
WGUS82 KFFC 071527
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1027 AM EST Thu Mar 7 2024
...The Flood Warning continues for the following rivers in Georgia...
Flint River at Woolsey Road near Woolsey affecting Clayton,
Spalding and Fayette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 1030 PM EST.
&&
GAC063-113-255-080330-
/O.CON.KFFC.FL.W.0162.000000T0000Z-000000T0000Z/
/WSEG1.1.ER.240307T0626Z.240307T1215Z.000000T0000Z.UU/
1027 AM EST Thu Mar 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Flint River at Woolsey Road near Woolsey.
* WHEN...Until further notice.
* IMPACTS...At 48.6 feet, Flood stage continues. Minor flooding
continues of the natural flood plain upstream and downstream from
the gage on Hampton Woolsey Road. This will primarily affect
woodlands...agricultural fields and pastures.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Thursday the stage was 48.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM EST Thursday was 48.7 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 48.0 feet.
- Flood History...This crest compares to a previous crest of
48.7 feet on 10/12/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$181 WGUS82 KFFC 080155 FLSFFC Flood Statement National Weather Service Peachtree City GA 855 PM EST Thu Mar 7 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River at Woolsey Road near Woolsey affecting Spalding, Clayton and Fayette Counties. GAC063-113-255-080300- /O.CAN.KFFC.FL.W.0162.000000T0000Z-240308T0155Z/ /WSEG1.1.ER.240307T0626Z.240307T1215Z.240307T1845Z.UU/ 855 PM EST Thu Mar 7 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Flint River at Woolsey Road near Woolsey. * ADDITIONAL DETAILS... - At 7:45 PM EST Thursday the stage was 46.7 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 7, 12:53 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 7, 12:53 AM EST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1253 AM EST Thu Mar 7 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 225 PM EST Wed Mar 6 2024 500mb trough currently moving through the CWA should be east of the area by the early evening hours. Surface low pressure will also continue pushing off to the northeast into the coast of the Carolinas. High pressure will build in from the west later tonight and into Thursday. The mid level trough has helped steepen mid level lapse rates a bit this afternoon. Visible imagery is also showing some breaks within the cloud cover, especially south of the I-20 corridor. Where there are breaks in the clouds, there is more potential for isolated to scattered thunderstorms. The best potential for thunder should be across the SE portion of the outlook area. High pressure and dry conditions will prevail tomorrow. Winds may try and turn easterly tomorrow, but will likely go vrb in the afternoon as the gradient relaxes. Temps will remain 10 to 15 degrees above normal through the period. NListemaa && .LONG TERM... (Friday morning through next Tuesday) Issued at 225 PM EST Wed Mar 6 2024 Highlights: -A low pressure system will result in another round of heavy rainfall and increased flooding potential Friday into Saturday. -The severe potential will need to be monitored on Saturday across the south-central portions of Georgia. -Cooler and drier weather conditions will return Sunday and persist through early next week. Unsettled weather will characterize the start of the long term period with drier and cooler conditions returning on Sunday and continuing into next week. A shortwave trough situated across the southwest U.S is forecast to swing across the Southern Plains and MS Valley Region Friday. At the surface, a low pressure system will also be lifting northeast across the ArkLaMiss region. Deep layer moisture is still forecast to accompany this system aided by strong upper level forcing (i.e. divergence aloft, + vertical velocities, etc.). PWATs are forecast to increase to 1.5 to 1.75" by Friday evening into the early part of Saturday. As a result, rain chances will begin increasing from west to east Friday evening becoming more widespread across the forecast area early Saturday morning (~after midnight). Accounting for recent rainfall earlier in the week and lack of a substantial dry period following this recent rain will result in an increased potential of flooding for much of North and Central Georgia Friday night into Saturday. Compared to the most recent forecast, the axis of heaviest precip has shift slightly northward as a result of where latest model guidance has analyzed where the stationary boundary sets up. Given these inconsistencies among the models, WPC chose to maintain a slight risk of excessive rainfall across much of the forecast area. As we continue to get closer to the event, details regarding where the highest axis of heaviest rainfall sets up will be refined. Nevertheless, despite any shift in the axis of heaviest rainfall, soils remain well saturated and the additional rainfall that is expected could still result in localized flooding along rivers, creeks and streams. A Flood Watch will likely be considered in future forecast updates. Again the most notable change that's been observed over the past few days has been timing of this next system. Latest model guidance is not as quick in moving this next system through the area thus providing more of a window of opportunity for severe potential across south-central GA Saturday afternoon ahead of an approaching cold front. At this time SPC currently has an area of interest highlighted across the southern one-third of the forecast area (roughly areas southeast of Macon) on Saturday. Right now the biggest uncertainties will be if any clearing occurs on Saturday and how quickly the atmosphere can destabilize if clearing does occur. Certainly something to monitor going forward. The early weekend system will depart the region Saturday into Sunday. Clouds may hang around and a few lingering showers will be possible across far North GA early Sunday. Otherwise, conditions will quickly clear out owing to northwest flow aloft and upper ridging beginning to build just to our west. Fair weather conditions are expected to persist through at least mid-week with temperatures gradually warming each day. 07 && .AVIATION... (06Z TAFS) Issued at 1244 AM EST Thu Mar 7 2024 Apart from some patchy fog (fog odds at the TAF site are < 15%) and lower ceilings in the mountains of northern Georgia, VFR conditions (unrestricted visibility and FEW- BKN AOA 4000 ft AGL) should prevail through 12Z Friday. Winds will remain light (6 kt or less) through 12Z Friday, with east winds prevailing after 15Z Thursday. //ATL Confidence...06Z Update... Overall confidence in the ATL TAF is high. High confidence in the wind ceiling and precipitation forecasts. Moderate confidence in the visibility forecast. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 53 67 54 65 / 10 20 90 100 Atlanta 55 68 56 68 / 0 30 100 80 Blairsville 51 61 50 60 / 10 40 100 90 Cartersville 53 69 55 69 / 0 30 100 80 Columbus 58 77 61 74 / 0 20 90 80 Gainesville 53 65 54 62 / 10 30 100 90 Macon 56 74 59 73 / 0 10 80 100 Rome 54 71 56 70 / 0 40 100 70 Peachtree City 54 70 57 71 / 0 20 90 80 Vidalia 56 75 60 75 / 0 10 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....07 AVIATION...Albright
Hazardous weather outlook, Mar 6, 10:08 PM EST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1008 PM EST Wed Mar 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1008 PM EST Wed Mar 6 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Minor flooding will continue on some area rivers and creeks due recent heavier rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another storm system will bring widespread rainfall to the region between Friday afternoon and Sunday morning. Additional rainfall amounts between 1 and 3 inches are expected. Given the current saturation of our local soils, this rainfall may lead to additional flooding concerns. Strong thunderstorms are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:25 PM EST | River Flood Warning | FFC | Newton, Rockdale | 23 hr |
| Mar 7, 2:58 AM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 57 hr |
| Mar 7, 4:54 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Clarke, Emanuel, Glascock, Greene and 14 more | 4 hr |
| Mar 7, 1:59 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 43 hr |
| Mar 7, 2:46 PM EST | River Flood Warning | FFC | Meriwether, Pike | 32 hr |
| Mar 7, 2:54 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 5 days |
| Mar 7, 3:01 PM EST | River Flood Warning | FFC | Cobb, Douglas | 31 hr |
| Mar 7, 3:26 PM EST | River Flood Warning | FFC | Gwinnett | 31 hr |
| Mar 7, 3:29 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 45 hr |
| Mar 7, 3:32 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 7 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.